Skip to Content

After completion of cylindimycin I now have vaginal itching. Will the itch go away by itself?

Responses (1)

coloresue 1 Jul 2015

I doubt it will go away by itself. I think you meant you finished a course of Clindamycin. It's an antibacterial. Unfortunately, it doesn't know the difference between good bacteria and bad. It just kills them all off. Now the yeast that is normally present in a small amount in your vagina has probably overgrown into an infection. A yeast infection can be very itchy and burn when you urinate. Your vaginal skin can look bright red and you can have a white discharge, even with white clumps. This happens to a lot of women after taking an antibiotic.

Call your OB/GYN and tell him/her your story. Or possibly your Dr. who ordered the clindamycin will help you without another visit. You need a prescription for an antifungal medication.

Remember I mentioned all of your good bacteria was killed off? It's a protective move on your part to take a probiotic immediately after an antibiotic to repopulate your gastrointestinal tract with good bacteria and get it working normally again. This includes your vaginal area. You can even start taking the probiotic a few days before it finishes to get a head start. To look at a good selection of probiotics, you can go to Puritan's Pride online. I shop there. Take care.

jcolson 3 Jul 2015

Another source of probiotic is live culture yogurt, in fact I prefer yogurt than a pill form probiotic. And while taking a antibiotic I always just before bed eat a yogurt, saves a lot of greif.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions